MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8402, M ALEXIS O WND PROT/RET 5/BX; KGW

APPLIED MEDICAL RESOURCES C8402, M ALEXIS O WND PROT/RET 5/BX; KGW
Model Number 4
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation.Upon visual inspection of the pouch, engineering discovered that the scratches went all the way through the tyvek layer at points and the sterile barrier was not maintained.The most likely root cause of the scratches is a cutter or a razor blade.It is possible that an operator accidentally scratched the tyvek with a cutter during manufacturing.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function, and ease of use of its products.As part of this continuous process, applied medical is currently researching possible process enhancements intended to further minimize the potential for this type of incident to occur.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
No procedure performed/ inspection at distribution center - "the product did not pass the incoming inspection.Details are shown on the attached file." type of intervention - na.Patient status - na.

Brand Name
C8402, M ALEXIS O WND PROT/RET 5/BX
Common Device Name
KGW
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6619156
Report Number2027111-2017-01835
Device Sequence Number495099
Product Code KGW
UDI-Device Identifier00607915132958
UDI-Public(01)00607915132958(17)191219(30)01(10)1285499
Combination Product (Y/N)N
PMA/510(K) Number
4
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/19/2019
Device Model Number4
Device Catalogue Number4
Device Lot Number1285499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2017
Initial Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1